Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

dizzytizzy

Members
  • Content Count

    96
  • Joined

  • Last visited

Community Reputation

0 Neutral

About dizzytizzy

  • Rank
    Advanced Member

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. Hey everyone, I had an extensive workup with endocrinology recently and received my results yesterday. I have Hashimoto's and we knew that my thyroid function would be off and a dosage adjustment would be required. However, what I was not expecting was that my IGF-1 was extremely low, about 1/3 of what it should be for my age. The endo called it a severe human growth hormone deficiency. He also performed QSART testing and said I had some neuropathy in hands and feet, which he thinks may clear up once we get thyroid dialed back in. My hands/feet are eternally freezing right now. I have to go back in two weeks and do a stim test called an insulin tolerance test to confirm a true deficiency. He asked if I ever had a severe head injury like a concussion. I have not. From my research, I know one of the other primary possibilities of adult-onset growth hormone deficiency can be a pituitary tumor. He's the type of doc who takes things one step at a time and doesn't want to speculate about causes until we get the stim test done. He did say that this may be a contributing factor to the unrelenting fatigue I've had for a decade+. Anyone have experience with IGF-1 and/or pituitary issues/tumors, etc?
  2. @bombsh3ll: I've tried the salt in the water trick before and I just couldn't stomach it. Much easy for me to add pink salt to my food versus try to chug down saltwater. Gives me the heebie jeebies just thinking about it 🤢 That's exactly how I feel. Like I lose the water each night and then the whole thing has to start over again each morning. I've noticed that throughout the day I get more and more bloated (i.e. pants tighter), but after peeing overnight a bunch of times, the bloating disappears by morning.
  3. @StayAtHomeMom: Yes! My salt was always on the low end of normal when measured and I was worried that it would spike too high once the EP put me on the high salt diet, but it has stayed in range, sometimes higher and sometimes lower in the range. He did tell me that I needed to eat a high potassium diet along with it as I think it helps to maintain the appropriate balance.
  4. @yogini: Gotcha. Thanks for the info. I think I (and we all do probably) get so excited when we have a period of improvement and that can lead to overzealousness and put us back to square one if we make changes prematurely. I'll stick with the treatments while I'm working on some of the other lifestyle improvements. I have a follow-up with the EP in late October. If I remain relatively symptomatic through then, maybe a trial of easing up on some of the meds/fluid/salt might be on table.
  5. @Nan: Did you switch to that diet after diagnosis or were you on it prior to? I had been following a low-salt/no added salt diet for about six months prior to my symptoms and eventual diagnosis. However, I was also hardly drinking any water at all for a full year preceding getting sick. I mean like less than 8 ounces a day. I just never drank anything! So I'm wondering if I wasn't actually largely dehydrated when symptoms came on. My EP latched onto the fact that I had been eating a low-salt diet as he said that many people end up coming to him with dysautonomia symptoms after following that type of diet.
  6. @MomtoGiuliana: I'm hoping to get to the "as needed" basis that you use. I've consistently improved since April of this year, but have really stabilized quite a bit over the past two weeks. I'm working on some other lifestyle/mental/emotional changes that I feel have been helpful and am considering pulling back on some of these other measures - one at a time! - to see if I can eliminate anything.
  7. @yogini: I've been doing the salt/water dance consistently since March. While I've made strides, I'm unfortunately not sure if it's attributable to the salt/water or perhaps med or lifestyle changes. I'm considering doing a trial where I drop salt intake down to more normal levels and see how I feel. But then I get scared to change the routine. Argh! Drives me nuts
  8. @StayAtHomeMom: I've been somewhat obsessively tracking salt consumption. I don't feel like I'm necessarily in tune enough with my body to know when I need more salt vs something like more water, know what I mean? So I've just been staying in the guidelines the EP gave me. Hoping I can get to the point where I don't feel the need to track it.
  9. @WinterSown: Yeah, that's why I haven't ever tried the salt pills/sticks. I've heard way too much about them being hard on the stomach and also people not absorbing them properly. Plus, I'm trying to do things as holistically as possible and get the nutrients I need from food as opposed to pills. I just sometimes wonder about the efficacy of increasing salt loads so much. As the months have droned on, I feel really puffy and my stomach is distended.
  10. @statesof: Thanks for chiming in! I fully expect responses to be across the board on this one I am thinking about trialing a period without such high salt levels. I'm a bit skeptical about the low blood volume diagnosis my EP has slapped on me as there hasn't been any testing to actually confirm that.
  11. Hi all, I know the standard advice for POTS and certain types of dysautonomia is to increase both fluids and salt intake. Is there anyone here who isn't doing loads of extra salt and having good results? I never ate a high salt diet before all this and now try to ingest my salts via pink salt sprinkled on food versus salt pills or processed foods. I feel like the increased fluids and salt combo is causing fluid retention in my abdomen which is really uncomfortable....then I feel miserable when trying to exercise because I'm literally SO full of fluid shaking around in my stomach. It just seems like the recommended salt intake (and sometimes even the water intake) is often excessive and I'm wondering how much difference if has made for people or if the exercise, meds, and lifestyle changes have been more beneficial?
  12. Oh interesting @Pistol. It just reconfirms how individualized all of our treatment plans need to be. I'll keep that in mind as we proceed with changing up these meds.
  13. @WarpedTrekker: I take orthostatics every day. My EP has me lay down for at least 5 minutes, take BP and HR. Then stand and wait two minutes, then take BP and HR. I take BP and HR one last time after standing for 5 minutes. I think a jump immediately upon standing is "normal" and an increase of up to 10 bpm or so after standing for two minutes is within normal limits. A more exaggerated response could indicate dehydration or blood pooling as the heart works harder to oxygenate the peripheral areas of the body. It has to be a sustained increase of 30+ bpm in HR to qualify as POTS though I believe. So while your immediate jump may be exaggerated, the body seems to correct itself and the results are normal. 1. Did the ER give you fluids before taking those vitals? That could skew results. 2. Have you been checked for inner ear issues by an ENT? That could explain dizzy symptoms you get from positional changes. 3. Doesn't AFIB cause wacky HR too? Not saying you can't have both AFIB and dysautonomia, but I thought the former caused widely-varying bpm that bring about a slew of symptoms. Is the AFIB well-controlled?
  14. @Pistol: Appreciate the info. Still waiting to hear back from EP. Months ago when I first became symptomatic, he put me on the calcium channel blocker diltiazem - I believe he thought I was over constricting initially. I had terribly cold hands and feet all the time, possibly a sign of Raynauds maybe. I still had nighttime tachy episodes on that so that's when he switched me to midodrine, which seemed to work better and eliminate some of the daytime tremor feelings when I increased the dosage, but nighttime tachy remained. That's when the beta blocker discussion came up again and here we are in all its glory I've been to two rheumatologists and never been diagnosed with Raynauds. Maybe I'll have to ask specifically about that again.
  15. @StayAtHomeMom: Sounds like a horrific day for your doc! Oh my. I agree with her that a beta blocker can definitely ramp up fatigue, especially at higher dosages. But everyone has an opinion as we all find out
×
×
  • Create New...